Alert archive / Virginia / Wind Advisories in 2010

Wind Advisory 16, NWS Blacksburg, VA

October 26, 2010Ashe County, Watauga County, North Carolina; 4 counties in Virginia; Mercer County, Summers County, West Virginia

NWS Blacksburg, VA issued this wind advisory at Oct 26, 2010, 3:59 AM EDT for Ashe County, Watauga County, North Carolina; 4 counties in Virginia; Mercer County, Summers County, West Virginia. It took effect at Oct 26, 2010, 12:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2010, 3:59 AM EDT (07:59 UTC)
In effect from
Oct 26, 2010, 12:00 PM EDT
Expired
Oct 26, 2010, 11:13 PM EDT
In force
11 hr
Issued by
NWS Blacksburg, VA

Counties Ashe County, NC, Watauga County, NC, Bland County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Mercer County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WWUS71 KRNK 260759
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 AM EDT TUE OCT 26 2010

...STRONG SOUTH WINDS THIS AFTERNOON AND EVENING...

.A STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST LATER THIS
AFTERNOON AND TONIGHT. INCREASING SOUTHERLY WINDS AHEAD OF THE
FRONT WILL RESULT IN WIND GUSTS TO AROUND 50 OR 55 MPH ACROSS THE
HIGHER ELEVATIONS INTO EARLY TONIGHT.

VAZ007-009-010-WVZ042-043-045-261600-
/O.NEW.KRNK.WI.Y.0016.101026T1600Z-101027T0400Z/
TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...BLUEFIELD...
FLAT TOP...HINTON...HIX...LEWISBURG...QUINWOOD...DUO...RAINELLE
359 AM EDT TUE OCT 26 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT. 


* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS TO 50 OR 55 MPH.

* TIMING...THIS AFTERNOON THROUGH EARLY TONIGHT.

* IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH WITH GUSTS TO
AROUND 50 OR 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
3 follow-up statements
958 
WWUS71 KRNK 261551
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1151 AM EDT TUE OCT 26 2010

...STRONG SOUTH WINDS THIS AFTERNOON AND EVENING...

.A STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST LATER THIS
AFTERNOON AND TONIGHT. INCREASING SOUTHERLY WINDS AHEAD OF THE
FRONT WILL RESULT IN WIND GUSTS TO AROUND 50 MPH ACROSS THE HIGHER
ELEVATIONS INTO EARLY TONIGHT. STRONG WINDS WILL ALSO BE POSSIBLE
IN ANY SHOWERS OR THUNDERSTORMS THAT MOVE THROUGH BEFORE MIDNIGHT
TONIGHT.

VAZ007-009-010-WVZ042-043-045-270000-
/O.CON.KRNK.WI.Y.0016.101026T1600Z-101027T0400Z/
TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...BLUEFIELD...
FLAT TOP...HINTON...HIX...LEWISBURG...QUINWOOD...DUO...RAINELLE
1151 AM EDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON THROUGH EARLY TONIGHT.

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH WITH GUSTS
TO AROUND 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
216 
WWUS71 KRNK 261954
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT TUE OCT 26 2010

...STRONG SOUTH WINDS UNTIL MIDNIGHT...

.A STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING.
INCREASING SOUTHERLY WINDS AHEAD OF THE FRONT WILL RESULT IN WIND
GUSTS TO AROUND 50 MPH ACROSS THE HIGHER ELEVATIONS THROUGH
MIDNIGHT. STRONGER WINDS WILL ALSO BE POSSIBLE IN ANY SHOWERS OR
THUNDERSTORMS.

NCZ001-018-VAZ015-270400-
/O.EXA.KRNK.WI.Y.0016.000000T0000Z-101027T0400Z/
ASHE-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY
354 PM EDT TUE OCT 26 2010

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH MIDNIGHT TONIGHT.

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE...ACROSS THE
  HIGHER ELEVATIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTING TO AROUND 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE
OUTDOOR OBJECTS.

&&

$$

VAZ007-009-010-WVZ042-043-045-270400-
/O.CON.KRNK.WI.Y.0016.000000T0000Z-101027T0400Z/
TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...BLUEFIELD...
FLAT TOP...HINTON...HIX...LEWISBURG...QUINWOOD...DUO...RAINELLE
354 PM EDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON THROUGH EARLY TONIGHT.

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH WITH GUSTS
TO AROUND 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
222 
WWUS71 KRNK 270313
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1113 PM EDT TUE OCT 26 2010


NCZ001-018-VAZ007-009-010-015-WVZ042-043-045-270415-
/O.CAN.KRNK.WI.Y.0016.000000T0000Z-101027T0400Z/
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-SUMMERS-
GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL...
MARION...BLAND...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
BLUEFIELD...FLAT TOP...HINTON...HIX...LEWISBURG...QUINWOOD...
DUO...RAINELLE
1113 PM EDT TUE OCT 26 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 


$$


11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 26, 3:37 AM EDT, 22 minutes earlier.

Area forecast discussion, Oct 26, 3:37 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 AM EDT TUE OCT 26 2010

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST LATER TODAY
AND TONIGHT BEFORE PASSING ACROSS THE REGION ON WEDNESDAY. THIS
FRONT WILL BRING A BAND OF SHOWERS AND THUNDERSTORMS ALONG WITH
GUSTY WINDS ACROSS THE WESTERN MOUNTAINS TONIGHT INTO EARLY
WEDNESDAY. COOL BUT CONTINUED BREEZY CONDITIONS WILL FOLLOW THE
FRONT LATER WEDNESDAY INTO FRIDAY AS HIGH PRESSURE SLOWLY BUILDS
IN FROM THE WEST.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER VORT CONTINUES TO WORK EAST OF THE REGION THIS MORNING WITH
TRAILING TAIL ACROSS THE CAROLINAS STILL PRODUCING SCTD CONVECTION.
SOME OF THIS COVERAGE MAY SNEAK BACK NORTH INTO SOUTHERN AREAS EARLY
THIS MORNING SO CARRYING A LOW POP ACROSS THE FAR SOUTH WHERE
LEFTOVER MOISTURE GRADIENT PERSISTS.

OTRW VERY DYNAMIC SCENARIO LOOKS TO UNFOLD OVER THE NEXT 24 HOURS AS
THE STRONG UPSTREAM 5H TROF AND ASSOCIATED COLD FRONT SWING QUICKLY
EAST TOWARD THE REGION TONIGHT INTO EARLY WEDNESDAY. STRONG WARM
ADVECTION AHEAD OF THE FRONT SUPPORTED BY 50-60 KT 85H JET WILL GIVE
RISE TO AN INCREASING LOW LEVEL JET OVER THE FAR WEST BY AFTERNOON
AS THE FRONT APPROACHES. LATEST FORECAST RAOBS SHOW ENOUGH OF THIS
MIXING DOWN OUTSIDE OF ANY CONVECTION TO PROMPT THE NEED FOR A WIND
ADVISORY FROM FAR SW VA ALONG THE WESTERN SLOPE CTYS INTO GREENBRIER
CTY IN WVA THRU THIS EVENING. COULD BE CLOSE TO WARNING CRITERIA IN
TAZEWELL/MERCER CTYS BUT SINCE FLOW IS MORE SW THAN SOUTH OR SE WILL
HOLD OFF GOING THAT STRONG FOR NOW.

OTHER CONCERN IS FOR A POTENTIAL SQUALL LINE WITH ASSOCIATED
DAMAGING WINDS TO HEAD SE INTO THE NW ZONES THIS EVENING AND
PERHAPS OUT ACROSS THE BLUE RIDGE TONIGHT. THIS FEATURE COULD ACT
TO MIX DOWN STRONGER WINDS ALOFT ESPCLY WEST EARLY TONIGHT AND
EVEN OUT EAST LATER AS THE 85H JET SHIFTS ACROSS THE BLUE RIDGE.
JUST HOW FAR EAST THIS LOW TOPPED LINE MIGHT GET STILL IFFY WITH
THE NAM QUITE FAST WHILE THE GFS/EURO SLOWER AND WEAKER ONCE
CROSSING THE FAR WEST EARLY TONIGHT. FOR NOW WILL GO A BIT MORE
PROGRESSIVE SINCE SHOULD HAVE PLENTY OF MOMENTUM AS THE LINE
SWINGS SE AND PUSH CAT/LIKELY POPS FROM THE NW THIS EVENING OUT TO
THE BLUE RIDGE AND POINTS EAST OVERNIGHT. THIS IN LINE WITH THE
LATEST SWODY1 WHICH PUSHES A SLIGHT RISK OF SVR ACROSS THE ENTIRE
CWA BY MORNING AND WILL INCLUDE IN THE HWO.

OTRW A BIT TRICKY ON POPS TODAY AS STRONG BACKING ALOFT DEVELOPS
AHEAD OF THE UPSTREAM TROF WHILE FOCUS LIMITED DESPITE DEEPENING
PWATS. GUIDANCE WANTS TO SHIFT SHRA FARTHER NORTH INCLUDING
EXPANSIVE LOW CLOUDS THIS MORNING BEFORE SEEING SOME WEAK SUBSIDENCE
AHEAD OF THE FAST MOVING PRE-FRONTAL CONVECTION THIS AFTERNOON. THIS
SHOULD SUPPORT LESS SHRA CHANCES AFTER MIDDAY AS EXPECT MIXING AND
ONLY SHALLOW RH TO LIMIT ADDED DEVELOPMENT DESPITE BETTER AFTERNOON
INSTABILITY ESPCLY SOUTH. PER STRONG WARM ADVECTION AND SOME
INSOLATION LATER ON...BUMPED TEMPS TO THE WARM SIDE OF MOS ESPCLY
SINCE QUITE WARM TO INIT IN SPOTS THIS MORNING. OVERNIGHT LOWS QUITE
MILD EAST WHERE WILL STRUGGLE TO DROP BELOW 70 PIEDMONT...WITH
LOW/MID 60S ELSW OUTSIDE OF THE FAR NW WHERE SOME RAIN COOLED 50S
POSSIBLE.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
POWERHOUSE MIDWEST LOW PRESSURE SYSTEM STILL WOUND UP NORTH OF THE
GREAT LAKES BY 12Z WED ALTHOUGH BECOMING MORE VERTICALLY STACKED AND
SLOWLY FILLING AS IT DRIFTS NORTH TOWARDS JAMES BAY. STRONG
SOUTHWEST FLOW ACROSS THE SOUTHERN APPALACHIAN REGION WILL PERSIST
WITH SEVERAL IMPULSES OF ENERGY ROUNDING THE UPPER TROUGH TO OUR
WEST. MODELS ARE FAIRLY CONSISTENT IN TIMING AND PLACEMENT OF A BAND
OF SHOWERS AND POSSIBLE LOW-TOP THUNDERSTORMS ACROSS THE CWA EARLY
WED PUSHING TO THE EASTERN CWA BY AROUND 18-22Z.  SSW H85 WINDS FROM
50-65 KTS MAY HAVE A TOUGH TIME MIXING DOWN TO THE SURFACE BUT
STRONGER SEGMENTS MAY BE ABLE TO. SPC HAS MOVED DAY 1 SLIGHT RISK
ACROSS NEARLY THE ENTIRE AREA. H85 TEMPS START OUT WED QUITE
WARM..IN THE +12 TO 15C RANGE AND THERE IS LITTLE COLD AIR ADVECTION
DURING THE DAY AS THE UPPER FLOW REMAINS FORM THE SOUTHWEST. SO
ANOTHER WARM DAY EXPECTED WITH HIGHS REACHING THE M/U 70S WEST AND
LOW 80S EAST. OVERNIGHT WED WILL ALSO REMAIN ABOVE NORMAL AS COOLER
AIR WILL TAKE YET ANOTHER DAY TO MAKE A RUN AT THE FORECAST AREA.
SLIGHTLY COOLER ON THU WITH PRETTY WIDE RANGE IN TEMPS FROM WEST TO
EAST ACRS THE CWA RANGING FROM LOW 60S WEST TO UPPER 70S EAST.
EXPECT. MORE SEASONABLE AIR FINALLY ADVANCES TO THE SOUTHEAST ENOUGH
TO AFFECT OUR AREA TU NIGHT AS H85 TEMPS FALL TO NEAR 0C IN THE NW BY
12Z FRI.
&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE COLDEST TEMPERATURES...AT LEAST AT NIGHT...WILL LIKELY BE
DELAYED UNTIL FRIDAY NIGHT/EARLY SATURDAY MORNING WHEN SURFACE RIDGE
MOVES OVERHEAD. WITH VERY DRY AIR IN PLACE...ALONG WITH NEGLIGIBLE
MIXING WINDS AND CLEAR SKIES...A WIDESPREAD FREEZE WITH TEMPERATURES
IN THE MID 20S TO LOWER 30S ARE QUITE POSSIBLE...WITH
TEMPERATURES GENERALLY IN THE 30S ALONG WITH PATCHY FRONT LIKELY
EAST OF THE BLUE RIDGE...AND ACROSS THE HIGHER ELEVATIONS JUTTING
ABOVE THE INVERSION LAYER.

APPROACH OF ANOTHER SHORT WAVE TROF MAY ALLOW WINDS TO BACK AROUND
SUFFICIENTLY TO SUPPORT A BRIEF PERIOD OF WARM ADVECTION AND AT
LEAST SOME INCREASE IN CLOUD COVER BEFORE REINFORCING SHOT OF COLD
AIR ARRIVES LATER SATURDAY NIGHT INTO SUNDAY. HOWEVER...WITH VERY
LIMITED LOWER AND MID TROPOSPHERIC MOISTURE TO WORK WITH...AND MAIN
DYNAMICS PASSING WELL TO THE NORTH...THIS FRONT WILL LIKELY PASS
THROUGH THE AREA DRY AND WITH LITTLE FANFARE.

BIAS CORRECTED HPC TEMPERATURE FORECAST GENERALLY ACCEPTED FOR THE
ENTIRE LONG RANGE FORECAST PERIOD...WITH ONLY SOME MINOR TWEAKS MADE
IN THE MOUNTAINS TO ACCOUNT FOR LOCAL CLIMATOLOGY/TOPOGRAPHICAL
INFLUENCES.
&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
UPPER LOW CONTINUES TO SHIFT EAST OF THE AREA WITH MOST SHRA NOW
SOUTH OF THE REGION. COVERAGE OF SHOWERS OVERNIGHT WILL NOT BE
ENOUGH TO MENTION IN THE TAFS ALTHO CANT TOTALLY RULE OUT AN
ISOLATED -SHRA AT KDAN THRU DAYBREAK. TWO MAIN CONCERNS OVERNIGHT-
WITH A STRONG SOUTH TO SOUTHWEST LOW LEVEL JET...THERE IS A GOOD
CHC OF LOW LEVEL WIND SHEAR DEVELOPING BETWEEN 26/06Z AND 12Z AS
SFC WINDS WILL BE LESS THAN 10 KNOTS AT ALL SITES BUT BLF...WHILE
THE LOW LEVEL JET AT 2000 FT WILL BE 35 TO 40 KNOTS. THE OTHER
CONCERN IS FOR LOWERING CIGS AS THE BOUNDARY LAYER REMAINS
MOIST...AND THE SOUTH WINDS CONTINUE TO ADVECT MORE MOISTURE INTO
THE AREA. ONCE AGAIN...I THINK GUIDANCE SHOWS CIGS BECOMING TOO
LOW AT ALL 5 TAF SITES... EXCEPT POSSIBLY IN THE
PIEDMONT...INCLUDING LYH AND DAN. HAVE DECIDED TO KEEP ROA...BLF
AND LWB ALL MVFR...AND TAKING LYH AND DAN DOWN TO IFR CLOSER TO
26/12Z...WITH IFR LASTING LESS THAN 6 HOURS. DO NOT EXPECT MUCH
SHOWER COVERAGE DURING THE DAY. SINCE THE SOUTH TO SOUTHWEST LOW
LEVEL JET REMAINS STRONG...LOWER CIGS SHOULD RISE TO VFR BETWEEN
26/15Z AND 18Z AT MOST SITES- LATEST IN THE PIEDMONT...INCLUDING
LYH AND DAN.

THE NEXT AXIS OF DEEPER PREFRONTAL MOISTURE ARRIVES LATER TUESDAY
NIGHT INTO WEDNESDAY. THE LEADING EDGE OF THIS MOISTURE MAY ARRIVE
AT BLF NEAR 27/00Z...AND COULD HAVE TSTMS WITH STRONG WIND GUSTS.
THUS WILL INCLUDE PREVAILING MVFR IN SHRA AT BOTH KBLF AND KLWB AS
WELL AS A CB MENTION THIS EVENING GIVEN GROWING CONFIDENCE OF
SEEING THE LEFTOVER SQUALL LINE AFFECT THE WESTERN SLOPES. AS THE
LEADING EDGE/LINE OF STORMS CONTINUES EASTWARD INTO THE MTNS
OVERNIGHT THEY WILL BE WEAKENING...BUT STILL MAY HAVE STRONG WIND
GUSTS EVEN IN SHOWERS. THIS BAND OF MOISTURE WILL THEN SLOW DOWN
AND STALL INTO WEDNESDAY NIGHT...AND COULD SPELL A PROLONGED
PERIOD OF POOR FLYING CONDITIONS UNTIL THIS BAND OF MOISTURE/SHRA
EXITS TOWARD THURSDAY MORNING. THE ACTUAL COLD FRONT SHOULD
FINALLY CLEAR THE REGION THURSDAY RESULTING IN A RETURN TO VFR FOR
MOST AREAS ALTHOUGH LIKELY QUITE GUSTY IN THE POST FRONTAL NW FLOW
REGIME THURSDAY AFTERNOON INTO FRIDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT FOR
     VAZ007-009-010.
NC...NONE.
WV...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT FOR
     WVZ042-043-045.

&&

SYNOPSIS...JH/WP
NEAR TERM...JH
SHORT TERM...PC
LONG TERM...PM
AVIATION...JH/JJ/WP
Hazardous weather outlook, Oct 25, 3:35 PM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 PM EDT MON OCT 25 2010

NCZ003>006-019-020-VAZ014-016>020-022>024-032>035-043>047-058-059-
261945-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-MONTGOMERY-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
335 PM EDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-010-WVZ042-261945-
TAZEWELL-SMYTH-BLAND-MERCER-
335 PM EDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOUTH WINDS OF 15 TO 30 MPH WITH SOME GUSTS IN EXCESS OF 45 MPH
MAY OCCUR AHEAD OF A STRONG COLD FRONT TUESDAY AFTERNOON ESPECIALLY
ACROSS TAZEWELL AND MERCER COUNTIES. THUNDERSTORMS ALONG AND AHEAD
OF THE FRONT TUESDAY NIGHT MAY BRING DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ011>013-015-WVZ043>045-261945-
ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-GRAYSON-SUMMERS-MONROE-
GREENBRIER-
335 PM EDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT MAY BRING STRONG DAMAGING
WIND GUSTS TO THE MOUNTAINS TUESDAY NIGHT INTO EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 2:45 PM EDTSpecial Weather StatementRNKSurry45 min
Oct 26, 4:37 PM EDTSpecial Weather StatementRNKAlleghany, Ashe53 min
Oct 26, 5:43 PM EDTSpecial Weather StatementRNKSurry, Wilkes62 min
Oct 26, 6:59 PM EDTSpecial Weather StatementRNKSurry61 min
Oct 26, 7:36 PM EDTSpecial Weather StatementRNKBedford, Floyd, Franklin, Patrick54 min

Nearby

Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Wind Advisories in West Virginia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.